DOI QR코드

DOI QR Code

IDENTIFIABILITY FOR COMPOSITE STRING VIBRATION PROBLEM

  • Gutman, Semion ;
  • Ha, Jun-Hong
  • Received : 2009.01.30
  • Published : 2010.09.01

Abstract

The paper considers the identifiability (i.e., the unique identification) of a composite string in the class of piecewise constant parameters. The 1-D string vibration is measured at finitely many observation points. The observations are processed to obtain the first eigenvalue and a constant multiple of the first eigenfunction at the observation points. It is shown that the identification by the Marching Algorithm is continuous with respect to the mean convergence in the admissible set. The result is based on the continuous dependence of eigenvalues, eigenfunctions, and the solutions on the parameters. A numerical algorithm for the identification in the presence of noise is proposed and implemented.

Keywords

identification;identifiability;piecewise constant parameters;string vibration

References

  1. S. Aihara, Maximum likelihood estimate for discontinuous parameter in stochastic hyperbolic systems, Acta Appl. Math. 35 (1994), no. 1-2, 131-151. https://doi.org/10.1007/BF00994914
  2. H. T. Banks and K. Kunisch, Estimation techniques for distributed parameter systems, Birkhauser Boston, Inc., Boston, MA, 1989.
  3. M. Burger and W. Muhlhuber, Iterative regularization of parameter identification problems by sequential quadratic programming methods, Inverse Problems 18 (2002), no. 4, 943-969. https://doi.org/10.1088/0266-5611/18/4/301
  4. A. Elayyan and V. Isakov, On uniqueness of recovery of the discontinuous conductivity coefficient of a parabolic equation, SIAM J. Math. Anal. 28 (1997), no. 1, 49-59. https://doi.org/10.1137/S0036141095286010
  5. L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 1998.
  6. S. Gutman, Identification of discontinuous parameters in flow equations, SIAM J. Control Optim. 28 (1990), no. 5, 1049-1060. https://doi.org/10.1137/0328057
  7. S. Gutman and J. Ha, Identifiability of piecewise constant conductivity in a heat conduction process, SIAM J. Control Optim. 46 (2007), no. 2, 694-713. https://doi.org/10.1137/060657364
  8. S. Gutman and J. Ha, Parameter identifiability for heat conduction with a boundary input, Math. Comput. Simulation 79 (2009), no. 7, 2192-2210. https://doi.org/10.1016/j.matcom.2008.12.002
  9. J. Ha and S. Gutman, Parameter estimation problem for a damped sine-Gordon equation, International Journal of. Appl. Math. and Mech. 2 (2006), no. 1, 11-23.
  10. V. Isakov, Inverse Problems for Partial Differential Equations, Second edition. Applied Mathematical Sciences, 127. Springer, New York, 2006.
  11. S. I. Kabanikhin, A. D. Satybaev, and M. A. Shishlenin, Direct Methods of Solving Multidimensional Inverse Hyperbolic Problems, VSP, Utrecht, Boston, 2005.
  12. R. Kohn and M. Vogelius, Determining conductivity by boundary measurements. II. Interior results, Comm. Pure Appl. Math. 38 (1985), no. 5, 643-667. https://doi.org/10.1002/cpa.3160380513
  13. J. L. Lions, Optimal Control of Systems Governed by Partial Differential Equations, Springer-Verlag, New York-Berlin 1971.
  14. S. Nakagiri, Review of Japanese work of the last ten years on identifiability in distributed parameter systems, Inverse Problems 9 (1993), no. 2, 143-191. https://doi.org/10.1088/0266-5611/9/2/001
  15. Y. Orlov and J. Bentman, Adaptive distributed parameter systems identification with enforceable identifiability conditions and reduced-order spatial differentiation, IEEE Trans. Automat. Control 45 (2000), no. 2, 203-216. https://doi.org/10.1109/9.839944
  16. A. Pierce, Unique identification of eigenvalues and coefficients in a parabolic problem, SIAM J. Control Optim. 17 (1979), no. 4, 494-499. https://doi.org/10.1137/0317035
  17. W. H. Press, S. A. Teukolsky, W. T. Vetterling, and B. P. Flannery, Numerical Recepies in FORTRAN (2nd Ed.), Cambridge University Press, Cambridge, 1992.
  18. E. C. Titchmarsh, Introduction to the theory of Fourier integrals, Oxford University Press, 1962.
  19. E. Yosida, Functional Analysis, 6th Ed., Springer-Verlag, 1980.